Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 11, NWS Bismarck, ND

April 9, 201432 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 9, 2014, 1:51 AM MDT for 32 counties in North Dakota. It took effect at Apr 9, 2014, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2014, 1:51 AM MDT (07:51 UTC)
In effect from
Apr 9, 2014, 12:00 PM MDT
Expired
Apr 9, 2014, 7:00 PM MDT
In force
7 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS73 KBIS 090751
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
251 AM CDT WED APR 9 2014

...WINDY WEST THROUGH MOST OF CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON...

.A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON. WINDY WEST TO NORTHWEST WINDS SUSTAINED
AT 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY WEDNESDAY AFTERNOON
IN PLACES LIKE...WILLISTON...MINOT...KILLDEER...DICKINSON...AND
HETTINGER. 

BY MID AFTERNOON...EXPECT STRONG WINDS TO DEVELOP IN PLACES LIKE
ROLLA...RUGBY...HARVEY...GARRISON...GLEN ULLIN...AND ELGIN.

WINDS WILL WEAKEN AND FALL BELOW ADVISORY CRITERIA NEAR SUNSET.

NDZ001>003-009>011-017-018-031>033-040-041-043-044-091600-
/O.NEW.KBIS.WI.Y.0011.140409T1800Z-140410T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
251 AM CDT WED APR 9 2014 /151 AM MDT WED APR 9 2014/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-019>023-034-042-091600-
/O.NEW.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-MORTON-GRANT-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN...
ELGIN
251 AM CDT WED APR 9 2014 /151 AM MDT WED APR 9 2014/

...WIND ADVISORY IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

* TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/WAA
4 follow-up statements
788 
WWUS73 KBIS 091145
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
645 AM CDT WED APR 9 2014

...WINDY WEST THROUGH MOST OF CENTRAL NORTH DAKOTA WEDNESDAY
AFTERNOON...

.A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON. WINDY WEST TO NORTHWEST WINDS
SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY
WEDNESDAY AFTERNOON IN PLACES LIKE...WILLISTON...MINOT...
KILLDEER...DICKINSON...AND HETTINGER.

BY MID AFTERNOON...EXPECT STRONG WINDS TO DEVELOP IN PLACES LIKE
ROLLA...RUGBY...HARVEY...GARRISON...GLEN ULLIN...AND ELGIN.

WINDS WILL WEAKEN AND FALL BELOW ADVISORY CRITERIA NEAR SUNSET.

NDZ001>003-009>011-017-018-031>033-040-041-043-044-091945-
/O.CON.KBIS.WI.Y.0011.140409T1800Z-140410T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
645 AM CDT WED APR 9 2014 /545 AM MDT WED APR 9 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY 
  EVENING.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-019>023-034-042-091945-
/O.CON.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-MORTON-GRANT-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN...
ELGIN
645 AM CDT WED APR 9 2014 /545 AM MDT WED APR 9 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY 
  EVENING.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

WAA
728 
WWUS73 KBIS 091532
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1032 AM CDT WED APR 9 2014

...WINDY WEST THROUGH MOST OF CENTRAL NORTH DAKOTA WEDNESDAY
AFTERNOON...

.A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND CENTRAL NORTH
DAKOTA WEDNESDAY AFTERNOON. WINDY WEST TO NORTHWEST WINDS
SUSTAINED AT 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY
WEDNESDAY AFTERNOON IN PLACES LIKE...WILLISTON...MINOT...
KILLDEER...DICKINSON...AND HETTINGER.

BY MID AFTERNOON...EXPECT STRONG WINDS TO DEVELOP IN PLACES LIKE
ROLLA...RUGBY...HARVEY...GARRISON...GLEN ULLIN...AND ELGIN. THEN
SPREAD INTO BISMARCK...JAMESTOWN AND ELLENDALE BY LATE AFTERNOON.

WINDS WILL WEAKEN AND FALL BELOW ADVISORY CRITERIA NEAR SUNSET.

NDZ025-035>037-045>048-050-051-092345-
/O.EXB.KBIS.WI.Y.0011.140409T2100Z-140410T0300Z/
FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
1032 AM CDT WED APR 9 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY 
  EVENING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ001>003-009>011-017-018-031>033-040-041-043-044-092345-
/O.CON.KBIS.WI.Y.0011.140409T1800Z-140410T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1032 AM CDT WED APR 9 2014 /932 AM MDT WED APR 9 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY 
  EVENING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-019>023-034-042-092345-
/O.CON.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-MORTON-GRANT-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN...
ELGIN
1032 AM CDT WED APR 9 2014 /932 AM MDT WED APR 9 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY 
  EVENING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
823 
WWUS73 KBIS 091911
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CDT WED APR 9 2014

...WINDY THIS AFTERNOON AND EARLY EVENING...

.A STRONG COLD FRONT HAS MOVED THROUGH NORTHWEST NORTH DAKOTA
EARLY THIS AFTERNOON...WITH WINDS GUSTING OVER 35 MPH IN THE
CROSBY AREA. WINDS AHEAD OF THE FRONT HAVE ALSO INCREASED WITH
GUSTS OVER 40 MPH IN THE SOUTHWEST AND SOUTH CENTRAL. EXPECT WINDS
TO INCREASE OVER THE REMAINDER OF CENTRAL NORTH DAKOTA IN THE NEXT
COUPLE HOURS. WINDY WEST TO NORTHWEST WINDS SUSTAINED AT 30 MPH
WITH GUSTS TO 45 MPH WILL PERSIST THROUGH LATE AFTERNOON IN PLACES
LIKE CROSBY...WILLISTON AND MINOT...AND INTO THE EARLY EVENING
FROM BISMARCK AND LINTON TO JAMESTOWN AND ELLENDALE.

NDZ025-035>037-045>048-050-051-100300-
/O.CON.KBIS.WI.Y.0011.140409T2100Z-140410T0300Z/
FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
211 PM CDT WED APR 9 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY 
  EVENING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ001>003-009>011-017-018-031>033-040-041-043-044-100100-
/O.CON.KBIS.WI.Y.0011.000000T0000Z-140410T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
211 PM CDT WED APR 9 2014 /111 PM MDT WED APR 9 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...EARLY WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY 
  EVENING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-019>023-034-042-100100-
/O.CON.KBIS.WI.Y.0011.140409T2000Z-140410T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-MORTON-GRANT-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN...
ELGIN
211 PM CDT WED APR 9 2014 /111 PM MDT WED APR 9 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...MID AFTERNOON WEDNESDAY THROUGH EARLY WEDNESDAY 
  EVENING. 

* WINDS...WEST TO NORTHWEST SUSTAINED AT 30 MPH GUSTING TO 45 
  MPH. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
940 
WWUS73 KBIS 100046
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
746 PM CDT WED APR 9 2014

...WIND ADVISORY CANCELLED FOR WESTERN AND CENTRAL NORTH DAKOTA...

.WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA...ALLOWING THE
WIND ADVISORY TO BE CANCELLED.

NDZ025-035>037-045>048-050-051-100200-
/O.CAN.KBIS.WI.Y.0011.000000T0000Z-140410T0300Z/
FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
746 PM CDT WED APR 9 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

NDZ001>003-009>011-017-018-031>033-040-041-043-044-100200-
/O.EXP.KBIS.WI.Y.0011.000000T0000Z-140410T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
746 PM CDT WED APR 9 2014 /646 PM MDT WED APR 9 2014/

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

NDZ004-005-012-013-019>023-034-042-100200-
/O.EXP.KBIS.WI.Y.0011.000000T0000Z-140410T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-MORTON-GRANT-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...MANDAN...
ELGIN
746 PM CDT WED APR 9 2014 /646 PM MDT WED APR 9 2014/

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 8, 11:13 PM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 8, 11:13 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1213 AM CDT WED APR 9 2014

.UPDATE...
ISSUED AT 1213 AM CDT WED APR 9 2014

WARM AIR ADVECTION CONTINUES PER LATEST MSAS 3HR PRESSURE FALLS OF
1 TO 2MB ACROSS WESTERN AND CENTRAL NORTH DAKOTA. FEW TO SCT
MID/HIGH CLOUDS IN ASSOCIATION WITH THE WARM AIR ADVECTION PER
LATEST IR SATELLITE IMAGERY...THUS A MOSTLY CLEAR SKY FOR THE REST
OF THE OVERNIGHT PERIOD. NO SIGNIFICANT CHANGES THROUGH 12Z
WEDNESDAY.

LOOKING AHEAD...MAIN INTEREST WEDNESDAY WILL BE A COLD FRONTAL
PASSAGE ACROSS THE NORTHWEST BETWEEN 18Z AND 21Z WEDNESDAY...AND
SOUTH CENTRAL THROUGH SOUTHWEST BETWEEN 21Z AND 00Z WEDNESDAY.
WILL ADDRESS WEATHER CONCERNS FOR WEDNESDAY AFTERNOON IN THE NEXT
DISCUSSION/FORECAST ISSUANCE ONCE ALL DATA IS IN AND ASSIMILATED.

UPDATE ISSUED AT 945 PM CDT TUE APR 8 2014

NO MAJOR CHANGES TO THE PREVIOUS FORECAST. HAVE ALSO DECIDED TO
HOLD OFF ON THE WIND ADVISORY FOR WEDNESDAY FOR NOW. LATEST MODEL
BLENDS SHOW SUSTAINED WIND SPEEDS ON THE HIGH SIDE OF
MARGINAL...WHILE GUSTS ARE MARGINAL FOR AN ADVISORY. CONSIDERING
IT IS SPRING AND WINDY CONDITIONS ARE QUITE NORMAL FOR THIS TIME
OF YEAR AN ADVISORY BASED ON MARGINAL CRITERIA DOES NOT SEEM
CRITICAL. THAT SAID LATER SHIFTS WILL DECIDE IF AN ADVISORY IS
NECESSARY.

UPDATE ISSUED AT 720 PM CDT TUE APR 8 2014

HAVE UPDATED CLOUD COVER THIS CYCLE FOR THE TONIGHT PERIOD...TO
DECREASE IT. HAVE MAINTAINED CURRENT LOW FORECAST OVERNIGHT AS
WIND SHOULD STAY UP 5 TO 10 MPH THROUGH THE NIGHT...AND ACTUALLY
INCREASE AFTER 4 AM WEST AND NORTH...PREVENTING A BIG TEMPERATURE DROP.

AS FAR AS THE WIND ON WEDNESDAY...AM CONSIDERING POSTING A WIND
ADVISORY FOR THE NEXT UPDATE FOR WEDNESDAY. THE REASON TO WAIT
WOULD BE TO FINE TUNE THE TIMING OF THE GUSTY WINDS...BUT I AM NOT
SURE HOW CRITICAL THAT REALLY IS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 410 PM CDT TUE APR 8 2014

THE HIGHLIGHTS OF THE SHORT TERM ARE WIND AND FIRE WEATHER CONCERNS
WEDNESDAY.

AS OF 21 UTC...A WARM FRONT HAS PROPAGATED THROUGH THE HIGHWAY 85
CORRIDOR...AND WILL CONTINUE TO MOVE EAST AND CLEAR THE JAMES
RIVER VALLEY TONIGHT. THUS...WITH WESTERLY WINDS NEAR 10KTS
AND LOW LEVEL WARM AIR ADVECTION...A RATHER MILD OVERNIGHT IS
FORECAST WITH LOWS IN THE UPPER 30S AND LOWER 40S. THIS IS CLOSE
TO THE 12 UTC DETERMINISTIC CONSENSUS.

WESTERN AND CENTRAL NORTH DAKOTA WILL REMAIN IN THE WARM SECTOR OF
THE PARENT LOW THROUGH WEDNESDAY MORNING. THEREAFTER...A COLD
FRONT WILL QUICKLY PROPAGATE FROM NORTHWEST TO SOUTHEAST THROUGH
THE AFTERNOON. THUS...EXPECT HIGHS ACROSS THE NORTHWEST AND NORTH
CENTRAL IN THE LOWER TO MID 60S TO BE REACHED NEAR MIDDAY...WITH
TEMPERATURES FALLING INTO THE 50S AND PERHAPS THE UPPER 40S
THROUGH THE AFTERNOON. AS A RESULT...MINIMUM RELATIVE HUMIDITY
VALUES WILL ONLY FALL INTO THE 30-35 PERCENT RANGE ACROSS THE
NORTHWEST AND NORTH CENTRAL WHERE A FIRE WEATHER WATCH WAS IN
EFFECT. THUS...HAVE CANCELLED THE FIRE WEATHER WATCH. SEE THE FIRE
WEATHER DISCUSSION BELOW FOR DETAILS.

NORTHWEST WIND GUSTS OF 35 TO 40 KTS ARE FORECAST ACROSS MUCH OF
THE NORTHWEST AND NORTH CENTRAL IN STRONG COLD AIR ADVECTION AND
STEEP LOW LEVEL LAPSE RATES AND MODEST ISALLOBARIC FORCING BEHIND
THE COLD FRONT. GIVEN THE MARGINAL ADVISORY LEVEL GUSTS...WILL
HOLD OFF ON A WIND ADVISORY FOR NOW AND LET FURTHER SHIFTS
EVALUATE. FINALLY...MAINTAINED A SLIGHT CHANCE TO CHANCE MENTION
FOR THUNDERSTORMS ALONG THE COLD FRONT WITH 200-300 J/KG OF
SURFACE BASED CAPE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 410 PM CDT TUE APR 8 2014

SLIGHTLY ABOVE NORMAL TEMPERATURES WILL BEGIN THE EXTENDED
FORECAST...TRANSITIONING TO BELOW NORMAL LATE THIS WEEKEND INTO
EARLY NEXT WEEK.

THE 12 UTC DETERMINISTIC SUITE IS IN AGREEMENT ON QUASI ZONAL FLOW
ACROSS THE NORTHERN PLAINS THURSDAY INTO FRIDAY BECOMING
INCREASING CYCLONIC SATURDAY INTO NEXT WEEK WITH UPPER LEVEL
RIDGING ALONG THE PACIFIC COAST. THIS SUPPORTS A NEAR TO SLIGHTLY
ABOVE NORMAL START TO TEMPERATURES THURSDAY INTO FRIDAY...TRANSITIONING
TO BELOW NORMAL ONCE AGAIN SUNDAY INTO EARLY NEXT WEEK. THERE IS A
CHANCE OF RAIN FRIDAY NIGHT INTO SATURDAY AS THE FIRST WAVE IN
NORTHWEST FLOW ALOFT PROPAGATES ACROSS THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1213 AM CDT WED APR 9 2014

TRANQUIL WEATHER THROUGH 18Z WEDNESDAY...THEN A COLD FRONT WILL
SWEEP FROM NORTHWEST TO SOUTHEAST BETWEEN 18Z WEDNESDAY AND 00Z
THURSDAY. GUSTY WEST TO NORTHWEST WINDS OF 25KT TO 35KT WILL
DEVELOP DURING THIS TIME WITH A VCSH MENTION AT THE TERMINALS
DURING FRONTAL PASSAGE AND A FEW HOURS AFTER. ALTHOUGH SOME
SHOWERS ARE FORECAST TO DEVELOP...THE WIND WILL BE THE MAIN
CONCERN AS WIND GUSTS MAY BECOME BRIEFLY STRONGER UNDERNEATH ANY
SHOWER THAT FORMS OVER THE TAF SITE. THE PRECIPITATION THREAT WILL
END FROM NORTHWEST TO SOUTHEAST LATER THURSDAY AFTERNOON AND
EVENING. EXPECT A DECREASE IN WINDS AFTER 01Z THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 945 PM CDT TUE APR 8 2014

ACROSS THE HEART RIVER BASIN...FLOWS ARE DECREASING UPSTREAM OF
DICKINSON...WITH THE LEAD PULSE OF THE WATER CURRENTLY BEING
ATTENUATED BY HEART BUTTE DAM.

ACROSS THE CEDAR CREEK AND CANNONBALL BASINS...ELEVATED FLOWS ARE
NOTED FROM THE HEADWATERS...TO THE CONFLUENCE NEAR RALEIGH. FLOOD
STAGE IS POSSIBLE ON THE CANNONBALL NEAR BREIEN OVER THE COMING
DAYS.

FINALLY...FLOOD WARNINGS REMAIN IN EFFECT FOR THE SOURIS NEAR
TOWNER AND THE WILLOW CREEK NEAR WILLOW CITY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
AVIATION...KS
Hazardous weather outlook, Apr 8, 4:53 PM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
553 PM CDT TUE APR 8 2014

NDZ004-005-012-092300-
BOTTINEAU-ROLETTE-MCHENRY-
553 PM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR
TOWNER...AND WILLOW CREEK NEAR WILLOW CITY. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON.
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-032-033-092300-
DUNN-BILLINGS-STARK-
553 PM CDT TUE APR 8 2014 /453 PM MDT TUE APR 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

A FLOOD ADVISORY REMAINS IN EFFECT FOR CREEKS AND STREAMS IN
DUNN...BILLINGS...AND STARK COUNTIES. SEE WWW.WEATHER.GOV/BIS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON.
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-009>011-013-017-019>023-025-031-034>037-040>048-050-
051-092300-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-MCKENZIE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
553 PM CDT TUE APR 8 2014 /453 PM MDT TUE APR 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON
ACROSS THE WEST AND CENTRAL...AND ACROSS THE FAR SOUTH WEDNESDAY
EVENING. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MM/JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:30 AM MDTRed Flag WarningBISDickey8 hr
Apr 9, 2:39 PM MDTRiver Flood WarningBISMorton, Sioux4 days
Apr 9, 3:10 PM MDTSpecial Weather StatementBISAdams, Bowman, Grant, Hettinger, Sioux, Slope50 min

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.